MAUDE Adverse Event Report: SYNTHES BETTLACH FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER

SYNTHES BETTLACH FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER
Catalog Number 351.15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part# 351.15, lot # 2615099: manufacturing location: (b)(4), manufacturing date: 22.Jun.2010: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a flexible shaft handle with quick coupling was found broken in central sterile processing.There was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.The returned t-handle with quick coupling was received at cq disassembled in six (6) pieces.No "broken" components were found, but the device has been disassembled/fell apart.During manufacture, the set screw in the knurled collar component is recessed below the surface of the collar and secured with adhesive per product drawing specification.It is noticed that on the returned collar, the set screw has been back out/unthreaded to the point where it now sits proud on the collar surface by approximately 0.5 mm (calipers ca592) and therefore no longer secures the assembly together as evidenced by the device being returned in six (6) components.The complaint condition was most likely due to disassembly at sterile processing for this 6+ year old reusable instrument that is not intended to be disassembled.Relevant drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already disassembled in six (6) pieces.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6378103
Report Number9612488-2017-10088
Device Sequence Number1251824
Product Code HTO
UDI-Device Identifier10886982193728
UDI-Public(01)10886982193728(10)2615099
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351.15
Device Lot Number2615099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1